Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Des Moines, IA

June 1, 20148 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 1, 2014, 2:57 PM CDT for 8 counties in Iowa. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2014, 2:57 PM CDT (19:57 UTC)
Expired
Jun 1, 2014, 11:19 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS63 KDMX 011957
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
257 PM CDT SUN JUN 1 2014

...HEAVY RAINS EXPECTED TO CONTINUE OVER NORTHERN IOWA...

.THUNDERSTORMS PERSISTED THROUGH THE DAY ALONG THE IOWA AND
MINNESOTA BORDER AND EVENTUALLY DRIFTED SOUTHWARD INTO NORTHERN
IOWA. THEIR SLOW MOVEMENT CONTINUES TO PRODUCE HEAVY RAIN OVER
NORTHERN IOWA WITH ADDITIONAL STORMS ANTICIPATED.

IAZ004>007-015>017-023-020400-
/O.NEW.KDMX.FF.A.0003.140601T1957Z-140602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY
257 PM CDT SUN JUN 1 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND 
  NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL IOWA...CERRO GORDO...HANCOCK...KOSSUTH...WINNEBAGO AND 
  WORTH. IN NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. 

* THROUGH MONDAY MORNING

* ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WATCH
  AREA WITH ADDITIONAL STORMS AND POTENTIALLY HEAVY RAIN INTO THE
  EVENING. LOCALIZED RAINFALL AMOUNTS MAY REACH THREE TO SIX
  INCHES BEFORE THE PRECIPITATION DIMINISHES BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMALL
2 follow-up statements
979 
WGUS63 KDMX 020211
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT SUN JUN 1 2014

...RAIN WILL SLOWLY DIMINISH BUT FLOODING REMAINS POSSIBLE...

.VERY HEAVY RAIN FELL ACROSS PARTS OF NORTHERN IOWA THIS AFTERNOON
AND EVENING. WITH LIGHT TO MODERATE RAIN PERSISTING INTO TONIGHT
FLASH FLOODING REMAINS POSSIBLE AND IT WILL TAKE TIME FOR WATERS
TO SUBSIDE.

IAZ004>007-015>017-023-021015-
/O.CON.KDMX.FF.A.0003.000000T0000Z-140602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY
911 PM CDT SUN JUN 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHWEST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...CERRO GORDO... 
  HANCOCK...KOSSUTH...WINNEBAGO AND WORTH. IN NORTHWEST IOWA... 
  EMMET...PALO ALTO AND POCAHONTAS. 

* UNTIL 7 AM CDT MONDAY

* TWO TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WATCH
  AREA...WITH A FEW LOCATIONS REPORTING UP TO SIX INCHES.
  ADDITIONAL RAINFALL TONIGHT WILL BE AROUND AN INCH.

* WATER MAY COVER SOME ROADWAYS AND FLOOD LOW LYING AREAS. DO NOT
  DRIVE THROUGH WATER OVER THE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LEE
562 
WGUS63 KDMX 020419
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SUN JUN 1 2014

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THUNDERSTORMS HAVE MOVED AWAY FROM THE AREA AND ONLY LIGHT
RAINFALL IS EXPECTED FOR THE REST OF TONIGHT. THEREFORE THE THREAT
OF ADDITIONAL FLASH FLOODING HAS ENDED AND THE WATCH HAS BEEN
CANCELLED.

IAZ004>007-015>017-023-020530-
/O.CAN.KDMX.FF.A.0003.000000T0000Z-140602T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY
1119 PM CDT SUN JUN 1 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHWEST IOWA HAS BEEN CANCELLED. VERY HEAVY RAIN FELL ACROSS
PARTS OF THE AREA...WITH REPORTS OF UP TO SIX INCHES IN SOME
LOCATION...RESULTING IN LOCALIZED FLASH FLOODING. HOWEVER...THE
HEAVY RAIN HAS ENDED AND FLOOD WATERS WILL SLOWLY SUBSIDE.

$$

LEE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 6:39 AM CDT, 8 hours 18 minutes earlier.

Area forecast discussion, Jun 1, 6:39 AM CDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
639 AM CDT SUN JUN 1 2014

.SYNOPSIS...
ISSUED AT 315 AM CDT SUN JUN 1 2014

FRONTAL BOUNDARY FROM NRN MN INTO KS WILL MOVE THROUGH IA BY
MONDAY NIGHT. LOW PRESSURE WILL DEVELOP OVER CO TUE AND MOVE EAST
ACROSS NRN MO TUE NIGHT AND WED. COOL PACIFIC HIGH PRESSURE WILL
FOLLOW.

&&

.SHORT TERM /TODAY/...
ISSUED AT 315 AM CDT SUN JUN 1 2014

ONGOING CONVECTION SKIRTING THE NORTHERN EDGES OF THE FORECAST AREA
CURRENTLY AS MOISTURE TRANSPORT FOCUSES INTO BOUNDARY ACROSS SD
AND MN. PWATS WILL CONTINUE TO REMAIN HIGH TODAY WITH MOIST FLOW
FROM THE SOUTH PERSISTING ACROSS THE STATE. WEAK SHORTWAVE
CROSSING THE MISSOURI RVR CURRENTLY WILL PASS THROUGH THE FORECAST
AREA THIS MORNING WITH WEAK FORCING. NAM AND HRRR BOTH DEVELOP SCT
CONVECTION ACROSS THE NORTH AND EAST WITH THE PASSAGE OF THIS
FEATURE AND HAVE CONTINUE THE THREAT IN THESE AREAS THIS MORNING.
THERE APPEARS TO BE A BREAK ACROSS MUCH OF THE AREA EXCEPT THE FAR
NORTH DURING THE AFTERNOON PRIOR TO THE MAIN SHOW STARTING TOWARD
THE END OF THE PERIOD ACROSS NORTHWEST IOWA AND BACK INTO
NEBRASKA. HAVE KEPT THE LIKELY POPS IN THE FAR NORTHWEST DURING
THE LATE AFTERNOON AS CONVECTION IS EXPECTED TO FIRE. THE THREAT
FOR SOME SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINS ARE
ALSO EXPECTED ALTHOUGH THE MAIN CONCERN WILL BE JUST AFTER THIS
PERIOD INTO THE OVERNIGHT AS LOW LEVEL FLOW FOCUSES INTO WESTERN
IOWA. HAVE GENERALLY GONE WITH TEMPERATURES SIMILAR TO THE PAST
SEVERAL DAYS AS AIRMASS IS ESSENTIALLY THE SAME. THE SCATTERED
CONVECTION OF THE PAST FEW DAYS HAS DONE LITTLE TO KEEP READINGS
FROM THE MID TO UPPER 80S.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 315 AM CDT SUN JUN 1 2014

THUNDERSTORMS WILL BE WIDESPREAD TONIGHT WITH THE S/WV AND FRONTAL
SYSTEM MOVING THROUGH THE STATE. EXPECT TO SEE THE PRECIP END
FORM WEST TO EAST MONDAY AS WEAK HIGH PRESSURE BUILDS IN TO THE
STATE.

NEXT WEATHER SYSTEM WILL BE THE WEATHER MAKER OF THE WEEK. LOW
PRESSURE FROM CO WILL EXTEND A WARM FRONT EAST INTO NRN MO. STRONG
H8 SPEED CONVERGENCE IS EXPECTED LATE TUE AND TUE NIGHT AS 60 KT
LLJ IMPINGES ON THE FRONT. DEEP MOISTURE IN PLACE WITH PWAT
VALUES APPROACHING 3 SIGMA OVER CLIMO. SEVERE WEATHER IS A
DEFINITE POSSIBILITY AS DECENT CAPE WILL BE IN PLACE AND
ENVIRONMENT WILL BE STRONGLY SHEARED...UNLIKE THE PAST FEW DAYS.
DECENT DYNAMICS ARE ALSO IN PLACE WITH THE NEGATIVELY TILTED S/WV.
HEAVY RAINFALL WITH POTENTIAL FOR FLASH FLOODING IS ALSO A
SIGNIFICANT THREAT. MODELS DIFFER ON THE PLACEMENT. MOST OVER THE
PAST FEW DAYS HAVE FOCUSED ON THE SOUTH HALF OF IA. FEEL THAT IS
MOSTLY LIKELY GIVEN THE PATTERN AND PAST EXPERIENCE. NAM IS THE
ODD MODEL OUT WITH A FARTHER NORTH POSITION OF THE HEAVY RAINFALL.

COOLER AND DRIER WEATHER IS EXPECTED AFTER THE SYSTEM MOVES TO THE
EAST ON WED. THOUGH THE HIGH IS NOT STRONG ENOUGH TO CUT OFF ALL
CHANCES OF PRECIP...ESPECIALLY DURING THE CLIMO MAX FOR
RAINFALL...THE NEXT PERIOD OF MORE WIDESPREAD THUNDERSTORM
ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND.

&&

.AVIATION...01/12Z
ISSUED AT 639 AM CDT SUN JUN 1 2014

WILL SEE MAINLY VFR CONDITIONS THROUGH TODAY WITH UNLIMITED
VISIBILITIES AND CIGS AT OR ABOVE 10KFT. HOWEVER...THERE WILL BE
SOME LOCAL CONVECTION WHICH MAY PRODUCE LOCAL MVFR/IFR CONDITIONS
IN AND NEAR THE STORMS. BY TONIGHT...APPROACH OF SYSTEM WILL LEAD
TO WIDESPREAD THUNDERSTORM ACTIVITY IN CENTRAL IOWA SPREADING FROM
WEST TO EAST OVERNIGHT. PRIOR TO THE ARRIVAL OF THE CONVECTION...
CONDITIONS WILL BE VFR. HOWEVER...A DECREASE TO MVFR OR EVEN IFR
CAN BE EXPECTED WITH THE STORMS AND PRECIPITATION OVERNIGHT. WINDS
WILL BE FROM THE SOUTH TODAY AND FOR MUCH OF THE NIGHT BUT WILL
BEGIN TO BECOME WESTERLY ACROSS WESTERN IOWA LATE TONIGHT BEHIND A
COLD FRONT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MS JUN 14
SHORT TERM...COGIL
LONG TERM...MS JUN 14
AVIATION...COGIL
Hazardous weather outlook, Jun 1, 4:27 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT SUN JUN 1 2014

IAZ004>007-015>017-023>028-033>039-021100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
427 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND BECOME NUMEROUS TONIGHT.
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS...MAINLY WEST OF
U.S. HIGHWAY 169 WITH HAIL AND HIGH WIND THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ON MONDAY WILL TAPER OFF FROM WEST TO EAST. SEVERE
WEATHER IS NOT EXPECTED.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE THREATS
BEING FOR LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL
IS LIKELY.

ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER WESTERN IOWA TONIGHT...AND
OVER THE ALL OF IOWA TUESDAY NIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-021100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
427 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND BECOME NUMEROUS TONIGHT.
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS...MAINLY WEST OF
U.S. HIGHWAY 169 WITH HAIL AND HIGH WIND THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ON MONDAY WILL TAPER OFF FROM WEST TO EAST. SEVERE
WEATHER IS NOT EXPECTED.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TUESDAY NIGHT INTO
WEDNESDAY. SOME STORMS ARE LIKELY TO BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT.
HEAVY RAINFALL IS LIKELY WITH LOCAL FLASH FLOODING POSSIBLE.

ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVER WESTERN IOWA TONIGHT...AND
OVER THE ALL OF IOWA TUESDAY NIGHT.

In the hours before

Special weather statement, Jun 1, 12:45 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 PM CDT SUN JUN 1 2014

IAZ004>007-015>017-023>028-011945-
WORTH IA-WINNEBAGO IA-HUMBOLDT IA-PALO ALTO IA-BUTLER IA-
POCAHONTAS IA-HANCOCK IA-KOSSUTH IA-FRANKLIN IA-WRIGHT IA-EMMET IA-
BREMER IA-CERRO GORDO IA-
1245 PM CDT SUN JUN 1 2014

...STRONG THUNDERSTORMS WITH PERIODS OF HEAVY RAIN AND SMALL HAIL...

AT 1242 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SCATTERED
STRONG THUNDERSTORMS EXTENDING FROM POCAHONTAS COUNTY THROUGH BUTLER
COUNTY...AND MOVING NORTHEAST AT 25 MPH. STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP ACROSS NORTHERN IOWA INTO THIS EVENING.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

A WIDESPREAD INCH OF RAIN WILL BE POSSIBLE WITH THESE
STORMS...THOUGH SOME LOCATIONS DIRECTLY UNDER STRONGER STORMS MAY
RECEIVE ONE TO TWO INCHES OF RAIN.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...WAVERLY...ESTHERVILLE...ALGONA...HAMPTON...FOREST
CITY...EMMETSBURG...GARNER...CLARION...NORTHWOOD...POCAHONTAS...
ALLISON...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BELMOND...LAKE
MILLS...BRITT...SUMNER AND PARKERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4266 9208 4266 9259 4258 9259 4258 9392
      4266 9396 4266 9446 4257 9447 4258 9490
      4348 9492 4346 9304 4291 9303 4291 9209
TIME...MOT...LOC 1742Z 226DEG 23KT 4318 9542 4310 9238

KOTENBERG
Local storm report, Jun 1, 12:59 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1259 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TORNADO          1 WNW BUFFALO CENTER    43.40N 93.96W
06/01/2014                   WINNEBAGO          IA   LAW ENFORCEMENT

            BUFFALO CENTER LAW ENFORCEMENT REPORTED A LANDSPOUT/WEAK
            TORNADO WEST OF TOWN. ADDITIONALLY...RADAR SUPPORTED
            ROTATION WITH A STORM IN THIS LOCATION.

&&
Local storm report, Jun 1, 1:32 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TORNADO          4 W WESLEY              43.09N 94.07W
06/01/2014                   KOSSUTH            IA   FIRE DEPT/RESCUE

            FIRE DEPT REPORTED TORNADO ON THE GROUND NEAR SEXTON AND
            HIGHWAY 18.

&&
Local storm report, Jun 1, 2:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
236 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TORNADO          1 NE ROCK FALLS         43.22N 93.07W
06/01/2014                   CERRO GORDO        IA   PUBLIC

            PUBLIC REPORTED BRIEF TORNADO ON THE GROUND. MESSAGE
            RELAYED THROUGH CERRO GORDO DISPATCH.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:45 PM CDTSpecial Weather StatementDMXBremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 7 more2 hr
Jun 1, 12:51 PM CDTTornado WarningDMXWinnebago24 min
Jun 1, 1:31 PM CDTTornado Warning Tornado observedDMXHancock, Kossuth, Winnebago29 min
Jun 1, 1:49 PM CDTTornado WarningDMXWorth26 min
Jun 1, 2:31 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth29 min
Jun 1, 2:46 PM CDTFlash Flood WarningDMXKossuth, Palo Alto6 hr
Jun 1, 5:13 PM CDTSevere Thunderstorm WarningDMXSac47 min
Jun 1, 5:49 PM CDTSpecial Weather StatementDMXAudubon, Cass56 min
Jun 1, 6:04 PM CDTSevere Thunderstorm WarningDMXCalhoun41 min
Jun 1, 6:25 PM CDTSpecial Weather StatementDMXAdair, Cass, Greene, Guthrie35 min

Nearby

Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.